Hail, Wyoming
- When
- September 7, 5:45 PM EST
- Where
- Wyoming County, 0.86 mi NW of Warsaw
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.740, -78.140
Thunderstorms developed in unseasonably warm and muggy conditions across the Genesee Valley away from the stabilizing effects of the Great Lakes. The thunderstorm winds downed trees and power lines in Castile, Brighton and Webster.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms developed in unseasonably warm and muggy conditions across the Genesee Valley away from the stabilizing effects of the Great Lakes. The thunderstorm winds downed trees and power lines in Castile, Brighton and Webster. Dime-sized hail was reported in Warsaw.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 7, 2:54 PM EST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT FRI SEP 7 2012
.SYNOPSIS...
RAPIDLY DEVELOPING LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES
SATURDAY WHICH WILL BRING HEAVY RAINS AND GUSTY WINDS TO WESTERN NEW
YORK. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SWEEP ACROSS THE
REGION LATE ON SATURDAY USHERING IN MUCH COOLER TEMPERATURES FOR THE
LATTER HALF OF THE WEEKEND AND BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
THE GREATEST FORECAST CONCERN IS THE POTENTIAL FOR DAMAGING WINDS ON
SATURDAY. THE GREATEST THREAT IS EAST OF WAYNE/ONTARIO
COUNTIES...AS A STRONG FRONTAL BOUNDARY HAS THE POTENTIAL OF
SPARKING A LINE OF THUNDERSTORMS CAPABLE OF BRINGING STRONG WINDS
ALOFT DOWN TO THE SURFACE. HOWEVER...DEPENDING ON HOW QUICKLY THE
LOW DEEPENS...THIS THREAT MAY EXTEND WEST AND INCLUDE THE BUFFALO
AND ROCHESTER METRO AREAS. FOR THE DETAILS...
THROUGH THIS EVENING...EXPECT MOST AREAS WILL STAY DRY...DESPITE THE
HIGH CLOUDS. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE SOUTHERN TIER...BUT FEEL MUCH OF THE 12Z GUIDANCE
(NAM/GFS) ARE OVERDONE IN QPF WITH COURSE MODEL GRIDS SPREADING
SHOWERS INTO WESTERN NEW YORK. THE HRRR HAS THE RIGHT IDEA...BUT
APPEARS OVERDONE LATE AFTERNOON...ESPECIALLY TO THE NORTH NEAR LAKE
ONTARIO. LEAN TOWARD THE DRIER RGEM...WITH SCATTERED SHOWERS AND
THUNDERSTORMS IN THE SOUTHERN TIER TO TAPER OFF...PROVIDING A PERIOD
OF DRY WEATHER FOR MOST OF THE EVENING.
THINGS WILL GET MUCH MORE ACTIVE AFTER THIS...AS LOW PRESSURE
DEVELOPS RAPIDLY ACROSS THE EASTERN LAKES LATE TONIGHT...LIFTING TO
THE QUEBEC/ONTARIO BORDER SATURDAY AFTERNOON. THE RAPIDLY DEEPENING
LOW WILL PUSH A STRONG COLD FRONT ACROSS THE REGION. CONSIDERING THE
TIMEFRAME...MODEL AGREEMENT IS VERY POOR...WITH THE 12Z NAM/RGEM
SIGNIFICANTLY SLOWER THAN THE 12Z GFS...WITH THE UKMET/EUROPEAN
SOMEWHERE IN THE MIDDLE. THE RUC/HRRR TREND ON THE FASTER SIDE OF
GUIDANCE...LEAVING TIMING SOMEWHAT UNCERTAIN. GIVEN THIS...FORECAST
IS A BLEND BETWEEN THE TWO...WITH A LATE MORNING FRONTAL PASSAGE
EXPECTED IN BUFFALO...EARLY AFTERNOON IN ROCHESTER...AND
MID-AFTERNOON IN WATERTOWN. BECAUSE OF MODEL UNCERTAINTY...CAN SEE
THIS TURNING OUT A COUPLE HOURS FASTER OR SLOWER DEPENDING ON HOW
THINGS VERIFY.
THIS PRESENTS A COUPLE OF WIND CONCERNS FOR THE REGION. THE MAJOR
ONE IS THE POTENTIAL FOR CONVECTION WITH THE FRONT...WHICH COULD
TRANSPORT WINDS DOWN TO THE SURFACE. FEEL THIS THREAT IS LESS
FURTHER TO THE WEST AS THE LOW IS DEVELOPING...AND THE FRONT LESS
DEFINED. AS THE LOW DEEPENS...A LINE OF THUNDERSTORMS WILL LIKELY
DEVELOP...AND BECOME MORE ORGANIZED SATURDAY AFTERNOON. DRIVING THIS
WILL BE A STRONG SHORTWAVE...WHICH WILL RACE AND CATCH UP TO THE
SURFACE FRONT. WITH MODEL CONSENSUS AGREEING ON A PRE-FRONTAL WIND
FIELD OF 50 TO 60 KTS AT 850 MB...FEEL THIS POSES A SIGNIFICANT
SEVERE WEATHER THREAT. INSTABILITY WILL BE MODEST AHEAD OF THE
FRONT...BUT GIVEN THE STRONG DYNAMIC LIFT...EXPECT EVEN MODEST
INSTABILITY WILL BE ENOUGH...WITH ANY DAYTIME HEATING A BONUS.
FOLLOWING THIS...SPC HAS PLACED MUCH OF CENTRAL NEW YORK IN A
MODERATE RISK FOR SEVERE WEATHER...WITH STRONG WINDS THE MAIN
CONCERN.
A SECONDARY CONCERN IS SIMPLY THE GRADIENT WINDS WITH THE FRONT. THE
TRACK OF THE LOW IS FAIRLY FAVORABLE FOR PRODUCING STRONG
WINDS...BUT THE LOW IS A BIT LATE TO DEVELOP. THIS SOMEWHAT
MITIGATES THE THREAT FOR DAMAGING WINDS WEST OF ROCHESTER...THOUGH
HIGHER TERRAIN AND THE LAKE ERIE SHORELINE ARE STILL VULNERABLE.
GUSTY WINDS ARE LIKELY EAST OF LAKE ONTARIO ON SATURDAY...WITH GUSTS
LIKELY TO EXCEED 40 MPH EVEN WITHOUT CONVECTION. STRONGEST WINDS
WILL BE IN THE BLACK RIVER VALLEY AND FORT DRUM. ANOTHER THING TO
WATCH IS BECAUSE TREES STILL HAVE LEAVES...THEY WILL BE MORE
SUSCEPTIBLE TO DAMAGE IN GUSTY WINDS.
OTHERWISE...EXPECT STEADY SHOWERS WITH EMBEDDED THUNDERSTORMS TO
ENTER WESTERN NEW YORK AROUND OR SHORTLY AFTER MIDNIGHT. THIS LINE
WILL WORK FROM WEST TO EAST THROUGH SATURDAY MORNING...EXITING TO
THE EAST OF THE CWA SATURDAY AFTERNOON OR EVENING. CONSENSUS QPFS
BRING BETWEEN .50 AND 1.00 INCHES OF RAIN. THE HIGHER AMOUNT ARE
WEST OF ROCHESTER...WHERE THE FRONT SHOULD BE MOVING A BIT SLOWER.
SLOWER MOVING CELLS ARE POSSIBLE LATE TONIGHT IN BUFFALO AND WESTERN
PORTIONS OF THE SOUTHERN TIER...WITH LOCALIZED FLOODING POSSIBLE. AS
THE FRONT ACCELERATES TO THE EAST ON SATURDAY AFTERNOON...RAINFALL
AMOUNTS SHOULD DIMINISH.
OTHERWISE...TEMPERATURES WILL START OFF IN THE 80S LATE
AFTERNOON...BUT DROP RAPIDLY BEHIND THE FRONT. EXPECT SATURDAY TO
START OFF WARM...BUT TO COOL THROUGH THE DAYLIGHT HOURS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
BY EARLY SATURDAY EVENING...ALL GUIDANCE IS IN GOOD AGREEMENT THAT
THE SURFACE COLD FRONT AND ACCOMPANYING POTENTIAL SQUALL LINE WILL
EITHER HAVE EXITED OR WILL BE IN THE PROCESS OF EXITING OUR FAR
EASTERN ZONES. IN ITS WAKE...AN AREA OF LIMITED WRAPAROUND MOISTURE
WILL PIVOT ACROSS THE AREA SATURDAY EVENING...WHILE A BRISK WESTERLY
FLOW OF MUCH COOLER AIR OVERSPREADS OUR REGION...WITH 850 MB TEMPS
FALLING TO A MUCH MORE AUTUMNAL +6C DURING THE COURSE OF THE NIGHT.
WITH SUCH COOL AIR ALOFT AND SOME CONTRIBUTION FROM THE LAKES LIKELY
AS A RESULT...FEEL THAT MOST AREAS SHOULD SEE SOME SCATTERED SHOWERS
FOR A TIME SUNDAY EVENING...BEFORE FURTHER SYNOPTIC-SCALE DRYING
LEADS TO THE DEMISE OF THIS ACTIVITY OVERNIGHT. THE EXCEPTIONS TO
THIS WILL BE IN AREAS MORE IMMEDIATELY DOWNWIND OF THE LAKES...WHERE
CONTINUED LAKE-DRIVEN INSTABILITY WILL KEEP SHOWER CHANCES ONGOING
THROUGH THE NIGHT. THIS SAID...THE RELATIVELY SHALLOW MOISTURE FIELD
THAT WILL BE IN PLACE PRECLUDES GOING WITH ANYTHING MORE THAN
MID-HIGH CHANCE POPS EVEN IN THESE AREAS.
ON SUNDAY...THE CORE OF THE LARGE-SCALE UPPER TROUGH WILL SETTLE
ACROSS THE REGION. WITH DAYTIME HEATING...THE AREA OF BEST
INSTABILITY WILL TRANSITION FROM LAKE TO LAND...WITH ANY SCATTERED
LAKE EFFECT SHOWERS TRANSITIONING TO MORE GENERAL DIURNALLY-DRIVEN
SHOWERS THAT WILL ALSO CONCENTRATED MORE OVER LAND. THIS SAID...
THESE WILL AGAIN ONLY BE WORTH SOME LOW CHANCE POPS GIVEN THE VERY
LIMITED AMOUNTS OF MOISTURE THAT WILL AGAIN BE IN PLACE.
SUNDAY NIGHT...ANY DIURNALLY-DRIVEN SCATTERED SHOWERS SHOULD END
RATHER QUICKLY WITH THE LOSS OF HEATING SUNDAY EVENING. ANY WEAK
LAKE-DRIVEN SHOWERS ONGOING EAST-SOUTHEAST OF THE LAKES SUNDAY
EVENING WILL ALSO TEND TO SHIFT SOUTHWARD AND FALL APART WITH TIME
AS THE FLOW TURNS MORE NORTHWESTERLY AND SURFACE RIDGING/EVEN DRIER
AIR BUILDS EAST FROM THE CENTRAL GREAT LAKES. BY MONDAY MORNING...
EXPECT ONLY SOME LEFTOVER LAKE EFFECT CLOUDS AND PERHAPS AN ISOLATED
SHOWER OR TWO SOUTHEAST OF LAKE ONTARIO. ANY SUCH ACTIVITY WILL THEN
BE QUICKLY SQUELCHED BY THE ADVANCING RIDGE AND DIURNAL INFLUENCES
MONDAY MORNING...WITH DRY AND FAIR WEATHER THEN EXPECTED THROUGH THE
REMAINDER OF THE SHORT TERM PERIOD.
WITH REGARD TO TEMPS...THE MUCH COOLER AIRMASS ARRIVING SATURDAY
NIGHT WILL PERSIST THROUGH SUNDAY AND MONDAY...WHILE PROVIDING US
WITH THE COOLEST TEMPERATURES SO FAR OF THIS VERY YOUNG
METEOROLOGICAL FALL SEASON. LOOK FOR LOWS IN THE LOWER HALF OF THE
50S SATURDAY NIGHT...WITH 850 MB TEMPS OF +6C TO +8C ONLY
SUPPORTING HIGHS IN THE MID 60S TO LOWER 70S ON SUNDAY...WITH THE
COOLER READINGS FOUND ACROSS THE HIGHER TERRAIN. SIMILAR HIGH TEMPS
CAN BE EXPECTED ON MONDAY...WHILE LOWS SUNDAY NIGHT AND MONDAY NIGHT
WILL LIKELY DIP INTO THE 45 TO 50 RANGE...WITH SOME LOWER 40S FOUND
ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE FIRST HALF OF THE EXTENDED PERIOD WILL FEATURE CONTINUED DRY
WEATHER AND RETURN TO WARMER TEMPERATURES AS SURFACE RIDGING SLIDES
EAST TO THE ATLANTIC COAST...WHILE UPPER LEVEL RIDGING OVER THE
PLAINS STATES FLATTENS AND PUSHES EAST INTO THE GREAT LAKES. A BLEND
OF THE GFS AND ECMWF SUGGESTS 850 MB TEMPS RECOVERING TO +7C TO +9C
ON TUESDAY AND TO THE +12C TO +14C RANGE ON WEDNESDAY...WHICH SHOULD
SUPPORT HIGHS RECOVERING BACK INTO THE LOWER 70S ON TUESDAY...AND THE
UPPER 70S/NEAR 80 ON WEDNESDAY.
AFTER THAT...THE AXIS OF THE UPPER RIDGE SHOULD CONTINUE TO FLATTEN
AND SLIDE EAST OFF THE ATLANTIC COAST AS THE NEXT BROAD UPPER LEVEL
TROUGH GRADUALLY DIGS SOUTHEAST INTO THE GREAT LAKES. THIS SAID...
THE MEDIUM RANGE GUIDANCE CONTINUES TO DIFFER ON THE RATE AT WHICH
THIS PROCESS OCCURS...WITH THE GFS SWINGING AN ASSOCIATED WEAK COLD
FRONT INTO THE AREA ON FRIDAY...AND THE ECMWF REMAINING ABOUT 18-24
HOURS FASTER...ALTHOUGH THIS LATTER MODEL ALSO SPITS OUT MUCH LESS
IN THE WAY OF PRECIP.
GIVEN THE ABOVE FACTORS AND WHAT SHOULD BE A TENDENCY FOR THIS FRONT
TO SLOW DOWN AS IT BECOMES ORIENTED INCREASING PARALLEL TO THE
LARGE-SCALE UPPER LEVEL FLOW...WILL KEEP THURSDAY DRY FOR NOW...THEN
INTRODUCE SOME VERY LOW-END CHANCE POPS FOR FRIDAY. IN ADVANCE OF
THE BOUNDARY...850 MB TEMPS OF +12C TO +14C SHOULD PERSIST...
SUPPORTING HIGHS IN THE UPPER 70S TO AROUND 80 ON BOTH THURSDAY AND
FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 06Z TONIGHT...EXPECT MAINLY VFR CONDITIONS. THE MAIN CONCERN
FOR AVIATION FROM 18Z FRI THROUGH 06Z SAT WILL BE SCATTERED
THUNDERSTORMS...WHICH WILL MAINLY BE ACROSS THE SOUTHERN TIER THIS
AFTERNOON. THUNDERSTORMS MAY IMPACT JHW...WITH THE CHANCE FOR
THUNDERSTORMS ELSEWHERE TOO SMALL TO WARRANT A MENTION IN THE TAFS.
AFTER THIS...DEEPENING LOW PRESSURE WILL PUSH A STRONG FRONTAL
BOUNDARY ACROSS THE REGION SATURDAY MORNING. WINDS ALOFT WILL
INCREASE AHEAD OF THE FRONT. THIS MAY RESULT IN LLWS AT SOME
LOCATIONS...WHERE THESE WINDS DON/T MIX DOWN. THERE WILL ALSO BE
SHOWERS AND THUNDERSTORMS WITH THE FRONT...WHICH MAY LOWER VSBY AND
CIGS IN BRIEF PERIODS OF HEAVY RAIN. ANOTHER CONCERN WILL BE STRONG
WINDS WITH THUNDERSTORMS ALONG THE FRONT. THIS COULD HAVE A BRIEF
BUT SIGNIFICANT IMPACT ON TAF SITES.
THE FRONT WILL PUSH EASTWARD SATURDAY AFTERNOON...EXITING EAST OF
ART BY 00Z SUN.
OUTLOOK...
SATURDAY NIGHT AND SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
MONDAY THROUGH THURSDAY...MAINLY VFR. PATCHY VALLEY FOG POSSIBLE
EARLY EACH MORNING.
&&
.MARINE...
OPTED TO HOIST GALES ON BOTH OF THE LAKES. FEEL FAIRLY CONFIDENT
LAKE ONTARIO WILL REACH GALE CRITERIA ALONG AND BEHIND THE FRONT ON
SATURDAY. LAKE ERIE WILL BE A BIT MORE MARGINAL...BUT GIVEN THE GOOD
POTENTIAL FOR A BRIEF PERIOD OF GALE CRITERIA GUSTS WITH THE
FRONT...HAVE OPTED TO ISSUE THE GALES FOR LAKE ERIE AS WELL. FOR
NOW...WENT WITH SMALL CRAFT ADVISORIES ON THE RIVERS...WHERE MIXING
WILL NOT BE AS GOOD.
SIGNIFICANTLY COLDER AIR WILL FILTER INTO THE REGION BEHIND THE COLD
FRONT...BRINGING AN INCREASED POTENTIAL FOR WATERSPOUTS FOR THE
LATTER HALF OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. IN
ADDITION A PROLONGED PERIOD OF BRISK WESTERLY WINDS WILL LIKELY MEAN
AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ON THE LAKES.
&&
.CLIMATE...
AN EARLY WARM SPRING AND CONTINUED WARMTH THROUGH THE SUMMER HAS
LED TO MANY DAYS THAT HAVE REACHED 80F ACROSS WESTERN AND NORTH
CENTRAL NEW YORK. BELOW IS A LIST OF THE NUMBER OF DAYS IN THE
CALENDAR YEAR THAT HAVE REACHED 80 DEGREES OR GREATER. THE 2012
TOTAL WILL INCREASE AS WE REACH ADDITIONAL 80F DAYS THROUGH THE
EARLY FALL.
BUFFALO (SINCE 1871)
1 83 1949
2 82 1959
3 78 2012 (THROUGH FRI 9/7)
4 77 1991
5 76 1955
6 75 1947
75 1983
75 2005
9 73 2011
ROCHESTER (SINCE 1871)
1 91 1959
2 86 2007
3 83 2012 (THROUGH FRI 9/7)
83 2002
83 1973
83 1949
83 1947
8 81 1991
9 80 2005
80 1921
...
21 75 2011
WATERTOWN (SINCE 1949)
1 75 1949
2 73 1959
3 70 2012 (THROUGH FRI 9/7)
4 68 1955
5 67 1973
...
9 60 2011
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY FOR LEZ020.
GALE WARNING FROM 8 AM TO 8 PM EDT SATURDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT SATURDAY
FOR LOZ030.
GALE WARNING FROM 11 AM TO 11 PM EDT SATURDAY FOR
LOZ042>045-062>065.
SMALL CRAFT ADVISORY FROM 11 AM TO 11 PM EDT SATURDAY
FOR SLZ022-024.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL/WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFEL/JJR
CLIMATE...THOMAS/JJRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 440 PM EDT FRI SEP 7 2012 NYZ001>003-010>013-019>021-085-082045- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 440 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRENGTHENING AREA OF LOW PRESSURE WILL CROSS THE REGION ON SATURDAY AND WILL BRING A PERIOD OF MODERATE TO HEAVY RAINFALL. THIS MAY RESULT IN SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-082045- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 440 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRENGTHENING AREA OF LOW PRESSURE WILL CROSS THE REGION ON SATURDAY AND WILL BRING A PERIOD OF MODERATE TO HEAVY RAINFALL. THIS MAY RESULT IN SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE WILL ALSO BE A MODERATE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-082045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 440 PM EDT FRI SEP 7 2012 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. AN UNUSUALLY STRONG STORM SYSTEM WILL LIFT ACROSS THE LOWER GREAT LAKES ON SATURDAY ALONG WITH A PERIOD OF SHOWERS AND THUNDERSTORMS... SOME OF WHICH MAY ALSO PRODUCE STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-082045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 440 PM EDT FRI SEP 7 2012 ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. AN UNUSUALLY STRONG STORM SYSTEM WILL LIFT ACROSS THE LOWER GREAT LAKES ON SATURDAY ALONG WITH A PERIOD OF SHOWERS AND THUNDERSTORMS... SOME OF WHICH MAY ALSO PRODUCE STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-082045- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 440 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNUSUALLY STRONG STORM SYSTEM WILL LIFT ACROSS THE LOWER GREAT LAKES ON SATURDAY ALONG WITH A PERIOD OF SHOWERS AND THUNDERSTORMS... SOME OF WHICH MAY PRODUCE STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-082045- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 440 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNUSUALLY STRONG STORM SYSTEM WILL LIFT ACROSS THE LOWER GREAT LAKES ON SATURDAY ALONG WITH A PERIOD OF SHOWERS AND THUNDERSTORMS... SOME OF WHICH MAY PRODUCE STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 603 PM EDT FRI SEP 7 2012 NYZ012-013-020-021-085-072300- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 603 PM EDT FRI SEP 7 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR ARCADE...AND MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAGLE AND CENTERVILLE... BLISS... PIKE... GAINESVILLE AND PORTAGEVILLE... SILVER SPRINGS AND CASTILE... PERRY AND NUNDA... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4287 7793 4264 7774 4238 7841 4254 7854 TJP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
641 PM EDT FRI SEP 7 2012
NYZ020-072345-
CATTARAUGUS NY-
641 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORM OVER SOUTHERN CATTARAUGUS COUNTY...
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALLEGANY PARK...AND MOVING
NORTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4205 7892 4234 7869 4213 7833 4199 7880
4199 7889
RSHThe Buffalo radar (KBUF), 54 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Law enforcement reported trees down.
The media relayed reports of trees and wires down.
The media relayed reports of trees and wires down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414893, 414911, 414912, 414913.